×

zbMATH — the first resource for mathematics

Strong convergence of modified Mann iterations. (English) Zbl 1091.47055
Let \(X\) be a real Banach space with a norm \(\|\cdot\|\) and let \(C\) be a nonempty, closed and convex subset of \(X\). A mapping \(T:C\to C\) is nonexpansive provided that \(\| Tx- Ty\|\leq\| x-y\|\) for all \(x,y\in C\). Assume that \(T\) has at least one fixed point in \(C\). The authors consider the following iteration sequence \(\{x_n\}\) for \(T: x_0= x\in C\), \(y_n= \alpha_nx_n+ (1-\alpha_n)Tx_n\), \(x_{n+1}= \beta_n u+(1- \beta_n)y_n\), where \(u\) is an arbitrary fixed element in \(C\) and \(\{\alpha_n\}\), \(\{\beta_n\}\) are two sequences in the interval \((0,1)\) converging to \(0\) and such that \(\sum\alpha_n= \sum \beta_n= \infty\). Moreover, \(\sum|\alpha_{n+1}- \alpha_n|< \infty\), \(\sum|\beta_{n+1}- \beta_n|< \infty\). Under the assumption that \(X\) is uniformly smooth, it is shown that the sequence \(\{x_n\}\) converges strongly to a fixed point of \(T\). An analogous result is proved for accretive operators.

MSC:
47J25 Iterative procedures involving nonlinear operators
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
46B25 Classical Banach spaces in the general theory
47H06 Nonlinear accretive operators, dissipative operators, etc.
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Barbu, V., Nonlinear semigroups and differential equations in Banach spaces, (1976), Noordhoff Leiden
[2] Browder, F.E.; Petryshyn, W.V., Construction of fixed points of nonlinear mappings, J. math. anal. appl., 20, 197-228, (1967) · Zbl 0153.45701
[3] Bruck, R.E., Nonexpansive projections on subsets of Banach spaces, Pacific J. math., 47, 341-355, (1973) · Zbl 0274.47030
[4] Byrne, C., A unified treatment of some iterative algorithms in signal processing and image reconstruction, Inverse problems, 20, 103-120, (2004) · Zbl 1051.65067
[5] Cioranescu, I., Geometry of Banach spaces, duality mappings and nonlinear problems, (1990), Kluwer Dordrecht · Zbl 0712.47043
[6] Dominguez Benavides, T.; Lopez Acedo, G.; Xu, H.K., Iterative solutions for zeros of accretive operators, Math. nachr., 248-249, 62-71, (2003) · Zbl 1028.65060
[7] Genel, A.; Lindenstrass, J., An example concerning fixed points, Israel J. math., 22, 81-86, (1975) · Zbl 0314.47031
[8] Goebel, K.; Reich, S., Uniform convexity, hyperbolic geometry, and nonexpansive mappings, (1984), Marcel Dekker New York · Zbl 0537.46001
[9] Kamimura, S.; Takahashi, W., Weak and strong convergence of solutions to accretive operator inclusions and applications, Set-valued anal., 8, 361-374, (2000) · Zbl 0981.47036
[10] Nakajo, K.; Takahashi, W., Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups, J. math. anal. appl., 279, 372-379, (2003) · Zbl 1035.47048
[11] Podilchuk, C.I.; Mammone, R.J., Image recovery by convex projections using a least-squares constraint, J. opt. soc. am. A, 7, 517-521, (1990)
[12] Reich, S., Asymptotic behavior of contractions in Banach spaces, J. math. anal. appl., 44, 57-70, (1973) · Zbl 0275.47034
[13] Reich, S., Weak convergence theorems for nonexpansive mappings in Banach spaces, J. math. anal. appl., 67, 274-276, (1979) · Zbl 0423.47026
[14] Reich, S., Strong convergence theorems for resolvents of accretive operators in Banach spaces, J. math. anal. appl., 75, 287-292, (1980) · Zbl 0437.47047
[15] Sezan, M.I.; Stark, H., Applications of convex projection theory to image recovery in tomography and related areas, (), 415-462
[16] Shioji, N.; Takahashi, W., Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces, Proc. amer. math. soc., 125, 3641-3645, (1997) · Zbl 0888.47034
[17] Xu, H.K., Iterative algorithms for nonlinear operators, J. London math. soc., 66, 240-256, (2002) · Zbl 1013.47032
[18] Xu, H.K., An iterative approach to quadratic optimization, J. optimiz. theory appl., 116, 659-678, (2003) · Zbl 1043.90063
[19] Youla, D., Mathematical theory of image restoration by the method of convex projections, (), 29-77
[20] Youla, D., On deterministic convergence of iterations of relaxed projection operators, J. visual comm. image representation, 1, 12-20, (1990)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.